Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Fourier analysis on the sphere

Author: Thomas O. Sherman
Journal: Trans. Amer. Math. Soc. 209 (1975), 1-31
MSC: Primary 43A85
MathSciNet review: 0390663
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new approach to harmonic analysis on the unit sphere in $ {{\mathbf{R}}^{d + 1}}$ is given, closer in form to Fourier analysis on $ {{\mathbf{R}}^d}$ than the usual development in orthonormal polynomials. Singular integrals occur in the transform formulae. The results generalize to symmetric space.

References [Enhancements On Off] (What's this?)

  • [1] A. Erdelyi et al., Higher transcendental functions. Vol. 2, McGraw-Hill, New York, 1953. MR 15, 419.
  • [2] S. Helgason, A duality for symmetric spaces with applications to group representations, Advances in Math. 5 (1970), 1-154. MR 41 #8587. MR 0263988 (41:8587)
  • [3] C. E. F. Müller, Spherical harmonics, Lecture Notes in Math., no. 17, Springer-Verlag, Berlin and New York, 1966. MR 33 #7593. MR 0199449 (33:7593)
  • [4] E. T. Whittaker and G. N. Watson, A course of modern analysis, 4th ed., Cambridge Univ. Press, Cambridge, 1927; reprint, 1962. MR 31 #2375. MR 1424469 (97k:01072)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A85

Retrieve articles in all journals with MSC: 43A85

Additional Information

Keywords: Harmonic analysis, Fourier transform, sphere, symmetric space, ultraspherical polynomials, singular integral
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society